Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 109, NWS Cheyenne, WY

July 7, 2009Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 7, 2009, 6:13 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2009, 6:13 PM MDT (00:13 UTC)
Expired
Jul 7, 2009, 7:00 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Goshen County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:40 PM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jul 7, 1:40 PM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT TUE JUL 7 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY...
WEAK COLD FRONT PASSED THROUGH THE CWA THIS MORNING LEAVING IN ITS
WAKE A BEAUTIFUL DAY. FOR MOST OF THE WY PORTION OF THE CWA DEW
POINTS HAVE FALLEN BACK INTO THE 40S FOR A CHANGE... WHILE STILL IN
THE 50S IN THE PANHANDLE. LAPS DATA SHOWING LOTS OF INSTABILITY
BUT OBSERVATIONS SHOWING MAINLY CLEAR SKIES. FINALLY SEEING SOME
CUMULUS CLOUDS DEVELOPING AND DENVER RADAR HAS A COUPLE OF
RETURNS. LOOKS LIKE ANY STORMS THAT DEVELOP WILL BE BE LATE THIS
AFTERNOON OR INTO THE EVENING. ANY STORMS THAT WOULD DEVELOP ARE
NOT EXPECTED TO BE SEVERE. WEDNESDAY LOOKS LIKE IT WILL BE THE
WARMEST DAY OF THE WEEK WITH MANY LOCATIONS SEEING HIGHS IN THE
90S... WHICH WOULD BE THE FIRST TIME AT MANY PLACES INCLUDING
CHEYENNE. ALTHOUGH AN ISOLATED STORM CANNOT BE RULED OUT TOMORROW
IT LOOKS LIKE MOST AREAS WILL REMAIN DRY. IN ADDITION TO THE WARM
CONDITIONS IT WILL ALSO BE A LITTLE BREEZY ESPECIALLY IN THE WIND
PRONE AREAS OF SOUTHERN WY. ON THURSDAY ANOTHER FRONT WILL PUSH
THROUGH THE AREA AND BRING A LITTLE COOLER TEMPERATURES AND A
CHANCE AGAIN OF ISOLATED THUNDERSTORMS.

.LONG TERM...THU NIGHT THRU TUE...UPPER RIDGE WILL BE GRADUALLY
BUILDING NWWD INTO THE REGION AT THE START OF THE PERIOD.  MODELS
HINT AT A WEAK UPPER FTR THU NIGHT CROSSING THE REGION.  AMPLIFYING
UPPER TROF OVER THE ERN U.S. WILL KEEP SFC HIGH PRES OVER THE CNTRL
U.S. WHICH WILL RESULT IN MAINLY SFC SELY WINDS OVER FAR SE WY INTO
THE PNHNDL...WITH A WEAK QSTNRY FNT NW-SE ACROSS SE WY.  TSTMS CHCS
REMAIN FOR FRI AFTN/EVENG...BUT LOOK LIKE A LITTLE BETTER CHCS ON
SAT AND SUN.  BOTH GFS AND EURO ALSO SHOWING A RETURN OF SOME MID
LEVEL MSTR INTO THE AREA BY SAT AFTN ON THE W/N SIDE OF THE LARGE
UPPER HIGH OVER NM/TX PNHNDL.  TEMPS REMAIN ABOUT THE SAME THRU THE
WEEKEND...NEAR NORMAL.  MODEL DIFFERENCES SHOW UP BY START OF NEXT
WEEK CONCERNING THE EJECTION SPEED OF THE PAC NW UPPER TROF.
OPERATIONAL 12Z GFS IS SLOWER THAN 00Z/06Z GFS WITH THE FTR...BUT
STILL FASTER THAN ITS 00Z AND 12Z ENSEMBLE MEAN.  EURO HAS BEEN MORE
CONSISTENT WITH THE SPEED OF THE FTR...WHILE 12Z UKMET IS A LITTLE
SLOWER THAN OPERTNL 12Z GFS AND EURO...MORE LIKE THE 12Z GFS
ENSEMBLE MEAN AT 12Z MON.  MON AND TUE MAY END UP BEING MORE ON THE
QUITE WARM SIDE IF UPPER RIDGE GETS SQUASHED BY THE EJECTING PAC NW
SYSTEM...RESULTING IN MORE OF A W/SW LOW LEVEL FLOW.  UNCERTAINTY
ABOUT THIS UPPER FTR POINTS TO A CONTINUED SLGT CHC OF LATE DAY
TSTMS MON INTO TUE.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. THE
ONLY FLY IN THE OINTMENT WOULD BE SOME VERY ISOLATED THUNDERSTORMS
THAT COULD PRODUCE SOME LOCALIZED MVFR CONDITIONS. ALSO SOME LOW
CLOUD CEILINGS ARE POSSIBLE WEDNESDAY MORNING IN THE NEBRASKA
PANHANDLE.

&&

.FIRE WEATHER...NO CONCERNS THROUGH WEDNESDAY MORNING HOWEVER
WEDNESDAY WILL BECOME SOMEWHAT BREEZY WITH MUCH DRIER AIR WORKING
ITS WAY INTO WESTERN PORTIONS OF THE DISTRICT. THUNDERSTORM
ACTIVITY WILL BE ALMOST NON-EXISTENT ON WEDNESDAY THOUGH SO AT
THIS TIME FEEL CRITICAL VALUES WILL NOT BE MET.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE...GRIFFITH
Hazardous weather outlook, Jul 7, 10:45 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT TUE JUL 7 2009

NEZ001>003-019>021-054-055-WYZ059>070-081645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING BUT AT THIS TIME NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS OVER THE AREA EACH DAY FROM THURSDAY THROUGH
MONDAY. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED CHANCE OF SEVERE WEATHER THIS AFTERNOON AND
EVENING SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 7, 3:15 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT TUE JUL 7 2009

WYZ066-069-072200-
CHEYENNE FOOTHILLS-LARAMIE RANGE-
315 PM MDT TUE JUL 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 400
PM MDT...

AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF CRYSTAL LAKE RESERVOIR...OR 13
MILES WEST OF CHEYENNE...MOVING EAST AT 5 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 344 AND
365.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 2 AND 9.
Special weather statement, Jul 7, 5:51 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE JUL 7 2009

WYZ064-067-080030-
NORTH LARAMIE RANGE-PLATTE-
551 PM MDT TUE JUL 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY...NORTHERN
PLATTE AND SOUTHERN CONVERSE COUNTIES UNTIL 630 PM MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF GARRETT...OR 29 MILES WEST
OF WHEATLAND...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 81 AND
107.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:08 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte52 min
Jul 7, 7:17 PM MDTSevere Thunderstorm WarningCYSGoshen23 min
Jul 7, 9:05 PM MDTAreal Flood AdvisoryCYSSioux4 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.